Jump to content
mariselolivero

Docetaxel as Second Line Treatment

Recommended Posts

Hi! My mother 69 yrs, she is currently going through the fourth year since since that cancer was detected. She spend the last nine days in hospital with pnuemonia and has now starter docetaxel treatment once every three weeks. She seems very weak and has the throat and toungue unbearable, she is now on her 7th day after chemo. Has anyone gone through this or have any recomendations to make this easier for her.  

Share this post


Link to post
Share on other sites

Mariselolivero,

Welcome here.

I understand your mom spent 9 days in the hospital with pneumonia.  Moreover, she's had a recurrence of lung cancer and is now receiving Docetaxel as a second line treatment.  Also, I assume your mom's type of lung cancer is non-small cell lung cancer (NSCLC) because Docetaxel is normally given for NSCLC.  Am I correct?

I had a second line chemotherapy treatment of Taxol and Carboplatin and indeed was very weak for about a week after each infusion.  I did not have throat or problems with my tongue.  A commonly reported allergic reaction to chemotherapy, including Docetaxel, is swelling of the throat and tongue.  I'd report these symptoms to her doctor right away.

Stay the course.

Tom  

Share this post


Link to post
Share on other sites

Yes, she spent last four years recieving Taxol/Carboplatin/Avastin and it worked very well until last January. The new treatment is taxotere alone, but she seems miserable and very week. Not sure if its a side effect or part of the pmeumonia treatment mixed with the chemo.

Share this post


Link to post
Share on other sites

Mariselolivero,

I'd take the safe course and report the side effect to her doctor.  If it is an allergy symptom, it might be a critical medical concern.

Stay the course.

Tom

Share this post


Link to post
Share on other sites

×
×
  • Create New...